A few. Dipyrmiadole is a vasodilating med used in stress testing. Common side effects include flushing, shortness of breath, chest pain and drop in blood pressure. The side effects can be reversed with IV aminophylline. Over all risk is generally low but another agent might be better to use in those with COPD and active asthma (should be avoided) as well as those with slow heart rates or heart block.
Allergy or more. There is a low incidence that you may have an allergic reaction to the agents used for cardiac testing -- and there is a low incidence that you may have a complication from cardiac testing, but this can be serious if occurred -.
Heart tests. There are a legion of heart tests, most have no significant side effects. Some like cardiac catheterization or nuclear tests can have side effects. You need to ask specific tests relative to their specific potential side effects.
Can anyone tell me about what to expect when I go to do my heart stress test and if there are any side effects of dipyridamole?
Yes, there is. Your physician should tell you or give you some literature on the test, what to expect, what it tests. Dipyridamole is a medication that helps prevent thrombus formation or clot in the vessels, and may be used during stress testing (rare side effects). Stress testing usually is being hooked up to monitor, walking on treadmill while being monitored and instructed. Nuclear stress is with injection.
Yes. The desire is to have your heart go fast enough to detect any defects in coronary blood flow-ischemia on the monitor by ekg or echo or radioisotope scan. Instead of treadmill, or another exercise, Dipyridamole is given. It has a number of good uses including stress testing as a vasodilator. You will likely be in a gown, with monitor leads for a continuous ekgor have a pre & post echo or scan.
For year I been having chest pain in my left side of chest and shoulder pain I hade all type heart test from echo to heart cath I stil think s heart?
Re-evaluate. You will need an internist to re-evaluate.
Pain in left side of stomach. Did barium meal n every heart test there is n they are normal. Still havin pains n burning at times. Plz help?
Stomach problem. Pain in the left side and burning indicate stomach problem. You need upper endoscopy. Stay away from spicy food. Eat multiple small meals. Take acid reducer medicine like Prilosec or Nexuim and alternate between mylanta and pepto-bismuth every 3-4 hours. Reduce your stress and avoid food that bother you.
Pain/burning sensation left side/left arm. No family history of heart attacks. Multiple heart test done positive. 41 years old. Am I at risk?
Yes. If your heart tests are truly positive, then yes you are at risk. However, burning in left chest is not a common symptom of heart disease. You might want to see if antacids relieve this discomfort first. If they do then a stomach or esophageal problem may be the real issue.
There are a couple. Nuclear stress with Lexiscan, persantine, adenosine or dobutamine. Stress echo with dobutamine Nuclear and echo stress can be done with bicycle, too. Cardiac MRI with persantine or dobutamine.
Pharmacological. Pharmacological or chemical stress test ("myocardial perfusion imaging"). Often Lexiscan is the drug that's used so some people also call it a "Lexiscan Stress test".
Fen Phen: yes. If you took Fenfluramine (pondimin) as part of the famous fen phen combination, then you have a small risk of heart valve damage or pulmonary hypertension (increased pressure in veins going to lungs). We always get an echocardiogram (ultrasound of heart) in those patients. At this time, that is the only diet pill that has that worry. Not really sold since about 2000.